Make your own free website on Tripod.com

CHAPTER SEVEN

Diagnosis

We had been going to a new doctor, since we moved to Guildford. I had been having alot of physical problems - he couldn't find anything; but one time it got so bad that a doctor who was filling in for him (Dr. Clarke) sent me for blood tests (TSH - which was different than the usual T4) and I was diagnosed as having hyperthyroidism: I was putting out 400% energy...anxiety attacks, rapid pulse, etc.

Our daughter Lisa, Ellen, and my Mom took me in for the take-up test, to see what dosage of radiation they should use on me. The following day, Joe took me into Nuclear Medicine and I had a radio-active iodine treatment: it was a pill that caused burns to the three fingers that I held it with...heaven knows what it did to my insides!

They had to give me enough dosage to destroy 75% of my thyroid gland...later they found out they should have destroyed only 65%. It was a rush decision, because I was in such poor condition that they didn't know if I would last another day. I never did get into an endocrinologist (Dr. Schaffrin), because she couldn't see me for about 3 months. Because so much of my thyroid gland was destroyed, I became allergic to seafood - too much iodine in it, for my tiny thyroid gland to process.

In a few weeks I began to feel quite well: and then the bottom dropped out on me. I was in bed for many weeks, hardly able to get to the washroom: when I walked, I had to "shuffle". Joe would leave the front door unlocked, when he went to work, in case I had to get someone over in an emergency; I was to call someone at The Orchard, if I needed help. One person did call and come over; a woman from the local assembly.

When I began to get better, I asked the elders to come and pray for me...by now I was able to sit up in a chair. One time I asked the pastor's wife to bring me some convention tapes to listen to. She asked how I was, I told her: and that was the end of that. The other lady had offered to help with household things, but I was too proud to let her do anymore than my dishes a couple of times...basically, Joe did everything.

About this time, Joe told the elders we wouldn't be going to anymore meetings. We were very disillusioned. The Endtime group were renting a place for ‘home schooling’, which was just across the street from where we lived: still, nobody every stopped by, to see how we were doing. We had a lot to learn about handling situations in a scriptural way...and, we are learning.

Our daughter Lisa took me to the doctors many times; I wasn't able to drive for many weeks and had to have blood tests every 2 weeks...a large percentage of my thyroid gland was dying (from the radiation), and my body was fighting the attack upon it...so my energy level was UP & DOWN for 1 1/2 years (I felt like I was on a roller coaster). When I began driving again, I would go when I had the energy and then it would completely leave me; I would still have to get back home...prayer and speaking in tongues got me back home!

I had blood tests every 2 weeks, for about 3 months; and then I had blood tests every 3 weeks; later it was every month. After 1 1/2 years the dosage on my medication (Eltroxin) was adjusted. They had told me I would probably never again have anxiety problems. I was still on the anti-anxiety medication (Ativan). I knew it was time to get off it, and there was severe withdrawal. My doctor, had told me to go off "cold turkey", because it was easier...I did and it was dreadful. I got no sleep at all the first night, paced the floor all night...worked on my first piece of ceramics (a pie plate), prayed a lot.

Gradually, over a period of many weeks, I began to form new sleep patterns. It was good to be off the Ativan. Then, my Mom passed away and there were more financial problems; I had to go back on the Ativan. It helped me get through the panic times, but I never did learn how to handle anxiety. I found out, in later years that it was all brought on because my inner ear didn't form correctly - because I was a preemie. And, years after that...I found out that I have a chemical imbalance (problem with seratonin not being passed on, as it should be). The meds I have tried, have not helped me; and the side-effects are worse than the problem (as is the case, so many times.


© All Rights Reserved

Special permission from: lorgrd@telus.net
must be obtained to print this content.

Pen Name: Aimee Love


Home

Thank You For The Beautiful Photo!

FreeFoto

THE ADVERTISEMENTS AT THE BOTTOM OF EACH OF MY PAGES...
DO NOT, NECESSARILY, EXPRESS MY PERSONAL BELIEFS!